| Model Number |
208-24-09 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
05/06/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pending investigation.Recall: z-0019-2022.
Event or Problem Description
As reported, the patient had a right knee replacement on (b)(6) 2010 and was revised on (b)(6) 2019 due to unknown reasons.No other information reported.
Additional Manufacturer Narrative
H3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.H7: z-0019-2022.
Additional Manufacturer Narrative
Additional information: b5, b7, g4.Pending investigation.
Event or Problem Description
As reported from legal department a patient had an initial right knee replacement system on (b)(6) 2010 and was revised on (b)(6) 2019, approximately 8 years 11 months post implant, due to accelerated and preventable wear of the optetrak cc polyethylene tibial insert components.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of prosthesis wear.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear could not be determined as the device was not returned for evaluation, and images and radiographs were not provided.